Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 19, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 27, 2005, 7:27 PM EST for McMinn County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2005, 7:27 PM EST (00:27 UTC)
- Expired
- Mar 27, 2005, 8:00 PM EST
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County McMinn County, TN
The radar
The Knoxville radar (KMRX), 137 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:25 PM EST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:10 PM EST, 5 hours 17 minutes earlier.
Area forecast discussion, Mar 27, 2:10 PM EST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 210 PM EST SUN MAR 27 2005 .SHORT TERM (TONIGHT AND MONDAY)...CURRENT SURFACE ANALYSIS SHOWS AN INVERTED TROUGH STRETCHING NORTHEAST GENERALLY ALONG THE PLATEAU... WITH A DEEPENING SURFACE LOW OVER WEST-CENTRAL ALABAMA. TEMPS HAVE WARMED CONSIDERABLY INTO THE LOWER TO MID 70S ACROSS THE NORTHERN HALF OF THE FORECAST AREA...WHERE BREAKS IN THE CLOUD COVER OCCURRED EARLIER TODAY. A MODIFIED NASHVILLE SOUNDING WITH THESE TEMPS INDICATES THAT MODERATE INSTABILITY WILL DEVELOP THIS AFTERNOON AND EVENING. THIS MODERATE INSTABILITY...COMBINED WITH THE HIGH HELICITY VALUES ALONG THE INVERTED TROUGH AND AHEAD OF THE SURFACE LOW... SHOULD HELP TO SET THE STAGE FOR THE DEVELOPMENT OF SUPERCELLS ALONG AND EAST OF THE TROUGH LATER THIS AFTERNOON AND EVENING. THE THREAT OF MORE WIDESPREAD CONVECTION WITH LOCALLY HEAVY RAINFALL SHOULD DEVELOP THIS EVENING AS THE SURFACE LOW TRACKS INTO THE FORECAST AREA. MODELS CONTINUE TO INDICATE A SLOWER PROGRESSION OF THIS SURFACE LOW...WITH THE LOW EXPECTED TO BE LOCATED ACROSS CENTRAL EAST TN AROUND MIDNIGHT TONIGHT. THE DEEP UPPER LOW ASSOCIATED WITH THIS SYSTEM WILL LINGER ACROSS THE FORECAST AREA TOMORROW...HELPING TO REGENERATE ADDITIONAL CONVECTION. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY...THE LOW WILL BE EXITING THE MRX CWA SUNDAY EVENING WITH CONVECTION ENDING FROM WEST TO EAST. HIGH PRESSURE BUILDS IN FOR TUESDAY AND WEDNESDAY. MODELS CONTINUE TO HAVE PROBLEMS WITH TIMING OF THE NEXT SYSTEM...MAIN FRONTAL PASSAGE CURRENTLY PROGGED FOR THURSDAY NIGHT WITH ADDITIONALLY SHORTWAVES IN THE UPPER FLOW. WILL KEEP CHANCE POPS FOR THURSDAY THROUGH FRIDAY NIGHT WITH A DRYING TREND FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 54 60 44 76 / 100 60 10 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 52 60 42 72 / 100 80 20 0 OAK RIDGE, TN 51 60 42 72 / 100 80 20 0 TRI CITIES AIRPORT, TN 50 59 40 68 / 100 80 30 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && DMG/MJB
Hazardous weather outlook, Mar 27, 10:35 AM EST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK UPDATE NATIONAL WEATHER SERVICE MORRISTOWN TN 1035 AM EST SUN MAR 27 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-281100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1035 AM EST (935 AM CST) SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... ...A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A LOW PRESSURE SYSTEM OVER THE DEEP SOUTH. DUE TO THE STRONG WINDS AND COLD AIR ALOFT...A SIGNIFICANT SEVERE WEATHER OUTBREAK WILL BE POSSIBLE WITH STRONG DAMAGING WINDS...LARGE HAIL UP TO GOLFBALL SIZE AND LOCALLY HEAVY RAINFALL. THERE WILL ALSO BE A THREAT FOR SOME STRONG TORNADOES...MAINLY ACROSS SOUTHEAST TENNESSEE AND CENTRAL EAST TENNESSEE. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... ANOTHER COLD FRONT AND ITS ASSOCIATED UPPER LEVEL LOW WILL SWEEP EAST ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS THURSDAY NIGHT AND FRIDAY MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED WITH THE FRONTAL PASSAGE. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
In the hours before
Local storm report, Mar 27, 6:16 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
616 PM EST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL ETOWAH 35.33N 84.53W
03/27/2005 0.75 INCH MCMINN TN LAW ENFORCEMENT
&&Local storm report, Mar 27, 6:20 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
620 PM EST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL SOUTH PITTSBURG 35.02N 85.71W
03/27/2005 0.75 INCH MARION TN LAW ENFORCEMENT
&&Local storm report, Mar 27, 6:21 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
621 PM EST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL JASPER 35.06N 85.63W
03/27/2005 0.75 INCH MARION TN LAW ENFORCEMENT
&&Local storm report, Mar 27, 7:20 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
720 PM EST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL CAGLE 35.47N 85.46W
03/27/2005 0.75 INCH SEQUATCHIE TN LAW ENFORCEMENT
&&Local storm report, Mar 27, 7:21 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
721 PM EST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL CAGLE 35.47N 85.46W
03/27/2005 0.75 INCH SEQUATCHIE TN LAW ENFORCEMENT
&&Local storm report, Mar 27, 7:26 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
726 PM EST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL CALHOUN 35.30N 84.75W
03/27/2005 0.88 INCH MCMINN TN TRAINED SPOTTER
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:06 PM EST | Severe Thunderstorm Warning | MRX | McMinn, Meigs | 24 min |
| Mar 27, 7:15 PM EST | Severe Thunderstorm Warning | MRX | Bradley | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.